Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 229, NWS Des Moines, IA

August 11, 2010Dallas County, Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Aug 11, 2010, 2:48 AM CDT for Dallas County, Polk County, Iowa. It took effect at Aug 11, 2010, 4:13 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2010, 2:48 AM CDT (07:48 UTC)
In effect from
Aug 11, 2010, 4:13 AM CDT
Expired
Aug 11, 2010, 11:42 AM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
Flood severity
Major

Counties Dallas County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 9 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Walnut Creek at Clive I-80/35 (CLVI4).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
12.5 ft
Major stage
13.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 11, 12:51 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 11, 12:51 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1251 AM CDT WED AUG 11 2010

.SHORT TERM /TONIGHT/...
CONVECTION CURRENTLY ONGOING ACROSS WESTERN IOWA IS EXPECTED TO
MAINTAIN ITSELF THROUGH THIS EVENING AND THEN BECOME MORE WIDESPREAD
OVERNIGHT AS LOW LEVEL JET INCREASES. EARLIER TODAY AN OUTFLOW
BOUNDARY ORIENTED EAST/WEST STALLED OVER CENTRAL IOWA AND IS STILL
EVIDENT BY THE SUBTLE WIND SHIFT FROM SOUTHERLIES SOUTH OF THE
BOUNDARY TO MORE EASTERLY NORTH OF THE BOUNDARY. GIVEN THE RECENT
HEAVY RAINS AND PRECIPITABLE WATER AMOUNTS IN EXCESS OF 2
INCHES...HAVE ISSUED FLASH FLOOD WATCH CENTERED AROUND CENTRAL CWA.
LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES ARE LIKELY...WHICH WOULD
CAUSE ADDITIONAL HYDRO PROBLEMS TO THESE AREAS. ISOLATED SEVERE
THREAT CAN NOT BE RULED OUT GIVEN THE LARGE CAPE VALUES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
VERY COMPLEX AND BUSY FORECAST OVER THE NEXT SEVERAL DAYS WITH A
PLETHORA OF HAZARDS TO CONSIDER. HOT AND HUMID WEATHER WILL PERSIST
WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...ESPECIALLY TONIGHT
AND THURSDAY NIGHT THROUGH FRIDAY...KEEPING HEAVY RAIN/FLOODING
POTENTIAL HIGH THROUGH THE END OF THE WORK WEEK. DID NOT MAKE MANY
CHANCES TO THIS FORECAST PERIOD BUT DID INCREASE DEWPOINTS A BIT
FURTHER AT TIMES OVER THE NEXT FEW DAYS. HAVE LEFT THE EXCESSIVE
HEAT WARNING FOR THE NEXT COUPLE OF DAYS UNTOUCHED AND EXPANDED THE
CORRESPONDING HEAT ADVISORY A BIT FURTHER NORTH INTO
WEBSTER...STORY...MARSHALL...AND TAMA COUNTIES. ALSO INCREASED POPS
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WHEN IT APPEARS ANOTHER
SHORTWAVE WILL MOVE THROUGH FOLLOWED BY THE LONGER WAVE TROUGH AS
THE PARENT MID/UPPER LOW MOVES BY WELL TO OUR NORTH.
THEREAFTER...SOME RELIEF APPEARS IN STORE FROM THE WEEKEND INTO
EARLY NEXT WEEK AS WE ENTER A QUIETER WEST NORTHWEST/CYCLONIC
STEERING FLOW ALOFT AND ADVECT SOME COOLER AND DRIER LOW-LEVEL AIR
INTO THE AREA. KEPT FORECAST DRY FROM LATE SATURDAY
ONWARD...ALTHOUGH VARIOUS LONG RANGE MODELS TRY TO SPIT OUT LIGHT
QPFS AT TIMES.

&&

.AVIATION...11/06Z
THUNDERSTORMS AND AT LEAST MVFR CONDITIONS WILL CONTINUE TO AFFECT
KDSM/KALO/KOTM EARLY THIS MORNING WITH THE MOST SIGNIFICANT RAINS AT
KDSM/KOTM.  PRECIPITATION SHOULD THEN END THROUGH THE REMAINING
VALID PERIOD OF FORECAST WITH VFR CONDITIONS AND VERY HOT AND HUMID
CONDITIONS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR
APPANOOSE-BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-JASPER-
LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-SAC-
STORY-TAMA-WAPELLO-WARREN-WAYNE-WEBSTER.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN-
GREENE-GRUNDY-HAMILTON-HARDIN-JASPER-MADISON-MAHASKA-MARION-
MARSHALL-POLK-POWESHIEK-STORY-TAMA-WARREN-WEBSTER.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAIR-ADAMS-
AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNION.

&&

SHORT TERM...BEITLICH
LONG TERM...LEE
AVIATION...SMALL
Hazardous weather outlook, Aug 10, 4:16 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE AUG 10 2010

IAZ044-045-057-058-070-071-081-082-092-093-111100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...BUT STRONG
WINDS WILL BE THE PRIMARY THREAT. SOME STORMS COULD ALSO PRODUCE
LOCALLY HEAVY RAIN AND FLOODING.

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT WITH HEAT
INDICES APPROACHING 110 DURING PEAK HEATING LATE THIS
AFTERNOON...AND DROPPING TO NO LOWER THAN 75 TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 110 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM THURSDAY NIGHT
THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ083>086-094>097-111100-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. A
FEW STORMS MAY BE SEVERE WITH STRONG WINDS THE PRIMARY THREAT.
LOCALLY HEAVY RAIN AND FLOODING ARE ALSO POSSIBLE.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING.
THEREAFTER...THUNDERSTORM CHANCES WILL RETURN FROM FRIDAY INTO
SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND FRIDAY.

IAZ004>007-015>017-023>025-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS
WILL BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE
INCLUDING TORNADOES. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY
RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH
FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN LATE THURSDAY OR FRIDAY.

IAZ026>028-036>039-111100-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE
AREA LATER THIS EVENING THROUGH TONIGHT. A FEW OF THESE STORMS
COULD BE SEVERE. THIS IS ALSO A POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW NON SEVERE THUNDERSTORMS MAY PERSIST INTO WEDNESDAY
MORNING. HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING
THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL RETURN AGAIN FROM THURSDAY NIGHT INTO SATURDAY
MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY OR FRIDAY.

IAZ035-046>050-059>062-072>075-111100-
WEBSTER-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING
THROUGH TONIGHT. SOME STORMS COULD BE SEVERE...WITH ALL MODES OF
SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD
ALSO PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT
INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS
TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ033-034-111100-
SAC-CALHOUN-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
TORNADOES. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND
FLOODING.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING OF THE
AFTERNOON...AND STAY AT 75 DEGREES OR MORE TONIGHT.  PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 105 DEGREES OR GREATER ARE EXPECTED
DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THROUGH THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM
THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE
DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...AND AGAIN LATE THURSDAY OR FRIDAY.

LEE

In the hours before

Special weather statement, Aug 10, 11:50 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 PM CDT TUE AUG 10 2010

IAZ047>050-059>062-070>075-081>086-092>097-110630-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...BOONE...AMES...MARSHALLTOWN...TOLEDO...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1150 PM CDT TUE AUG 10 2010

...HEAVY POTENTIALLY FLOODING RAINS LIKELY OVERNIGHT...

THUNDERSTORMS WITH HEAVY RAINS WILL CONTINUE TO AFFECT MUCH OF
CENTRAL AND SOUTHERN IOWA OVERNIGHT...MAINLY ALONG AND SOUTH OF A
ATLANTIC...TO BOONE...TO TAMA LINE. ANY OF THESE STORMS WILL BE
CAPABLE OF PRODUCING TORRENTIAL...POTENTIALLY FLOODING RAINS.
RAINFALL AMOUNTS MAY EXCEED TWO INCHES PER HOUR...WITH STORM TOTAL
AMOUNTS FROM TWO TO FIVE INCHES POSSIBLE.

SOME OF THE STRONGER STORMS MAY ALSO PRODUCE WIND GUSTS TO 60 MPH
AND UP TO PENNY SIZED HAIL.

SMALL
Local storm report, Aug 11, 1:15 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
115 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     FLASH FLOOD      4 ENE PATON             42.20N 94.18W
08/10/2010                   GREENE             IA   LAW ENFORCEMENT

            WATER OVER COUNTY HIGHWAY P46 JUST SOUTH OF THE WEBSTER
            COUNTY LINE.

1231 AM     FLASH FLOOD      5 NNE ANKENY            41.79N 93.57W
08/11/2010                   POLK               IA   NWS EMPLOYEE

            AT LEAST 6 INCHES OF WATER RUNNING ACROSS INTERSTATE 35
            AT MILE MARKER 97. MULTIPLE CARS HAVE SPUN OUT.

1253 AM     TSTM WND GST     2 W WOODWARD            41.85N 93.96W
08/11/2010  E60.00 MPH       DALLAS             IA   EMERGENCY MNGR

1254 AM     FLASH FLOOD      3 NNW ANKENY AIRPORT    41.74N 93.58W
08/11/2010                   POLK               IA   LAW ENFORCEMENT

            RUNNING WATER 2 FEET DEEP ON DELAWARE AVE IN THE 400
            BLOCK.

&&

PODRAZIK
Local storm report, Aug 11, 1:35 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
135 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     FLASH FLOOD      4 NW ANKENY AIRPORT     41.73N 93.62W
08/11/2010                   POLK               IA   LAW ENFORCEMENT

            DEEP IMPASSABLE WATER AT THE INTERSECTION OF WEST 1ST
            STREET AND SW STATE STREET IN ANKENY.

1220 AM     LIGHTNING        1 S HUXLEY              41.87N 93.60W
08/11/2010                   STORY              IA   LAW ENFORCEMENT

            LIGHTNING STRUCK A CAR ON INTERSTATE 35 AT MILE MARKER
            105. NO INJURIES REPORTED.

1220 AM     FLASH FLOOD      3 NNW ANKENY AIRPORT    41.73N 93.59W
08/11/2010                   POLK               IA   LAW ENFORCEMENT

            UP TO 18 INCHES OF RUNNING WATER ACROSS THE INTERSECTION
            OF SOUTHEAST 4TH STREET AND TRILEIN IN ANKENY.

1220 AM     FLASH FLOOD      NNW HUXLEY              41.90N 93.61W
08/11/2010                   STORY              IA   LAW ENFORCEMENT

            WATER RUNNING ACROSS INSTERSTATE 35 AT MILE MARKER 107
            CAUSING CARS TO SPIN OUT AND HYDROPLANE.

&&

PODRAZIK
Local storm report, Aug 11, 1:45 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      HARVEY                  41.32N 92.92W
08/11/2010                   MARION             IA   EMERGENCY MNGR

            SIX INCHES OF WATER WAS REPORTED RUNNING THROUGHOUT THE
            STREETS OF HARVEY.

0135 AM     FLASH FLOOD      2 ESE HARVEY            41.30N 92.89W
08/11/2010                   MARION             IA   EMERGENCY MNGR

            WATER WAS REPORTED OVER TWO LANES OF HIGHWAY T25 ONE
            QUARTER MILE SOUTH OF HIGHWAY 92.

&&

PODRAZIK
Local storm report, Aug 11, 1:46 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
146 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     HEAVY RAIN       POLK CITY               41.77N 93.72W
08/11/2010  M4.34 INCH       POLK               IA   MESONET

            MEASURED BY STREAM GAGE NEAR BIG CREEK.

0137 AM     HEAVY RAIN       STORY CITY              42.19N 93.59W
08/11/2010  M4.20 INCH       STORY              IA   MESONET

            MEASURED BY AUTOMATED RAIN GAGE

&&

SMALL
Local storm report, Aug 11, 1:58 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
158 AM CDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      4 NNW ANKENY AIRPORT    41.74N 93.60W
08/11/2010                   POLK               IA   TRAINED SPOTTER

            QUICK FLOWING WATER...4 TO 5 INCHES DEEP COVERING THE
            INTERSECTION AT NORTHEAST CRESTMOOR PLACE AND NORTHEAST
            6TH STREET.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:00 PM CDTFlash Flood WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright6 hr
Aug 10, 7:40 PM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
Aug 10, 7:49 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Aug 10, 8:29 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster29 min
Aug 10, 8:55 PM CDTFlash Flood WarningDMXBoone, Greene, Marshall, Story6 hr
Aug 10, 8:58 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster47 min
Aug 10, 9:23 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama6 hr
Aug 10, 9:33 PM CDTRiver Flood WarningDMXDallas, Polk5 days
Aug 10, 10:21 PM CDTFlash Flood Warning EmergencyDMXDallas, Jasper, Polk, Poweshiek6 hr
Aug 10, 10:32 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story43 min
Aug 10, 11:21 PM CDTRiver Flood WarningDMXPolk35 hr
Aug 10, 11:24 PM CDTSevere Thunderstorm WarningDMXAdair, Cass51 min
Aug 10, 11:33 PM CDTFlash Flood WarningDMXMahaska, Marion, Warren6 hr
Aug 10, 11:54 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison51 min
Aug 11, 12:16 AM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison3 hr
Aug 11, 12:29 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story46 min
Aug 11, 12:49 AM CDTAreal Flood WarningDMXCalhoun, Sac13 hr
Aug 11, 12:56 AM CDTAreal Flood WarningDMXHamilton, Humboldt, Webster, Wright24 hr
Aug 11, 1:05 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
Aug 11, 2:19 AM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello4 hr
Aug 11, 2:46 AM CDTAreal Flood WarningDMXBoone, Greene, Marshall, Story24 hr
Aug 11, 2:48 AM CDTRiver Flood WarningDMXPolk13 hr
Aug 11, 4:28 AM CDTAreal Flood WarningDMXDallas, Jasper, Polk24 hr
Aug 11, 5:41 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren6 hr
Aug 11, 5:53 AM CDTRiver Flood WarningDMXMahaska, Marion41 hr
Aug 11, 11:16 AM CDTRiver Flood WarningDMXGreene57 hr
Aug 11, 11:38 AM CDTAreal Flood WarningDMXMahaska, Marion36 hr
Aug 11, 2:41 PM CDTAreal Flood WarningDMXGreene12 hr
Aug 11, 4:29 PM CDTRiver Flood WarningDMXMarshall36 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.